Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 27, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 7, 2010, 2:41 PM CDT for Fayette County, Illinois. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2010, 2:41 PM CDT (19:41 UTC)
- Expired
- Apr 7, 2010, 3:15 PM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Fayette County, IL
The radar
The Evansville,IN radar (KVWX), 131 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 2:50 PM CDT | TSTM WND GST 50 | 3 Se Vandalia, IL | NEAR BLUFF CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:24 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
762
WUUS53 KLSX 071941
SVRLSX
ILC051-072015-
/O.NEW.KLSX.SV.W.0027.100407T1941Z-100407T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT WED APR 7 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 315 PM CDT
* AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF MULBERRY
GROVE...OR 10 MILES SOUTHWEST OF VANDALIA...AND MOVING EAST AT 45
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
VANDALIA...SHOBONIER...BROWNSTOWN...ST. ELMO...HAGERSTOWN...
AVENA...LOOGOOTEE AND ST. JAMES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
BOND COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN ILLINOIS AND SOUTHEASTERN MISSOURI.
LAT...LON 3892 8875 3883 8904 3883 8914 3880 8914
3876 8926 3898 8927 3914 8881 3892 8881
TIME...MOT...LOC 1941Z 256DEG 37KT 3887 8918
WIND...HAIL 60MPH 0.75IN
$$
TILLY2 follow-up statements
192
WWUS53 KLSX 071958
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT WED APR 7 2010
ILC051-072015-
/O.CON.KLSX.SV.W.0027.000000T0000Z-100407T2015Z/
FAYETTE IL-
258 PM CDT WED APR 7 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FAYETTE COUNTY UNTIL 315 PM CDT...
AT 254 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR SHOBONIER...OR 6 MILES SOUTHEAST OF
VANDALIA...MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
BROWNSTOWN...ST. ELMO...AVENA...LOOGOOTEE AND ST. JAMES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE NEAR
VANDALIA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3892 8875 3883 8904 3883 8912 3902 8915
3914 8881 3892 8881
TIME...MOT...LOC 1958Z 253DEG 39KT 3893 8897
WIND...HAIL 60MPH 0.75IN
$$
TILLY251
WWUS53 KLSX 072013
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CDT WED APR 7 2010
ILC051-072023-
/O.EXP.KLSX.SV.W.0027.000000T0000Z-100407T2015Z/
FAYETTE IL-
313 PM CDT WED APR 7 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAYETTE COUNTY WILL
EXPIRE AT 315 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 700 PM.
LAT...LON 3892 8875 3883 8904 3883 8912 3902 8915
3914 8881 3892 8881
TIME...MOT...LOC 2013Z 244DEG 32KT 3898 8879
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:47 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 7, 12:47 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1247 PM CDT WED APR 7 2010 .UPDATE... /1226 PM CDT WED APR 7 2010/ LINE OF TSRA IS DEVELOPING IN THE MOISTURE CONVERGENCE ALONG THE COLD FRONT ROUGHLY ALONG A LINE FROM SPI-STL-UNO. SBCAPES HAVE INCREASED AOA 1000 J/KG AHEAD OF THE LINE...SO EXPECT LINE TO FILL INTO AND CORES TO BECOME INTENSE EARLY THIS AFTERNOON. DEEP LAYER SHEAR IS 60KTS WHICH CERTAINLY MEANS THAT A FEW SVR STORMS CONTINUE TO BE POSSIBLE UNTIL THE FRONT EXITS THE CWA AROUND 21Z. BRITT && .DISCUSSION... /416 AM CDT WED APR 7 2010/ -SHRA/TSRA WAS ONGOING ACROSS THE CWA THIS MORNING AHEAD OF AN APPROACHING CDFNT AND ALONG AN OUTFLOW BDRY FM AN EARLIER BATCH OF CONVECTION. FROPA WILL BE AROUND 6-12 HRS LATER THAN PREVIOUSLY THOUGHT AND THIS TIMING DIFFERENCE WILL AFFECT THE AREA IN TWO IMPORTANT WAYS. FIRST...THE DAILY HIGH TEMPERATURE WILL LIKELY OCCUR IN THE MORNING OR EARLY AFTERNOON IN MANY LOCATIONS BECAUSE TEMPERATURES WILL START FALLING AFTER FROPA. SECOND...THE SLOWER TIMING MEANS THAT THE FRONT WILL BE DRAPED ACROSS THE CWA DURING PEAK HEATING AND WILL SERVE AS A FOCUS FOR REDEVELOPING -SHRA/TSRA IN THE AFTN AND EARLY EVENING ACROSS THE SOUTHEASTERN HALF OF THE CWA. THERE MAY BE ANOTHER BATCH OF SHOWERS OVERNIGHT ASSOCIATED WITH PASSAGE OF THE UPPER LVL LOW BUT INCREASING ISENTROPIC DOWNGLIDE WILL DISSIPATE ANY LINGERING SHOWERS BY TOMORROW MORNING. COMPARED TO RECENT HIGHS IN THE 80S...IT WILL FEEL MUCH COLDER OVER THE NEXT FEW DAYS AND NIGHTS. TEMPERATURES WILL BEGIN WARMING ON FRI WITH INCREASING H85 TEMPERATURES AND WINDS TURNING SWLY AROUND THE BACK SIDE OF A SFC HIGH. NO CHANGES PAST 12Z SUN. KANOFSKY && .AVIATION... /1226 PM CDT WED APR 7 2010/ LINE OF TSRA DEVELOPING OVER ERN MO WILL MOVE EAST OF KSTL/KSUS BY 19Z. BAND OF MVFR CLOUDS WILL MOVE ACROSS THE AREA BEHIND THE FRONT WILL AFFECT KCOU/KSUS/KSTL EARLY THIS AFTN BEFORE MOVING EASTWARD. LOWER CIGS IN THE 600-1200FT RANGE OVER NRN MM/SRN IL WILL AFFECT KUIN THE REST OF THE AFTERNOON INTO TONIGHT. THIS SAME AREA OF LOW CIGS WILL WORK SWD INTO CNTRL AND E CNTRL MO THIS EVENING. WLY WINDS WILL BECOME NLY AT KUIN THIS AFTN...BUT REMAINDER OF TAF SITES SHOULD REMAIN WLY. CIGS WILL BEGIN TO IMPROVE ON THURSDAY MORNING. SPECIFICS FOR KSTL...LINE OF TSRA WILL MOVE ACROSS KSTL EARLY IN THE PERIOD AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA AROUND 19Z. THEREAFTER...CIGS IN THE 1500-2500FT RANGE WILL MOVE ACROSS THE AREA BEFORE SKIES SCT OUT BY MID AFTERNOON. CIGS WILL LOWER AGAIN TONIGHT AS AREA OF CLOUDS OVER NRN MO/SRN IA MOVES SLOWLY SWD INTO THE AREA. CIGS WILL IMPROVE ON THURSDAY MORNING BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 7, 1:44 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 144 PM CDT WED APR 7 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 144 PM CDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL ILLINOIS AS WELL SOUTHEAST MISSOURI THE REST OF THE AFTERNOON. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL... DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON OVER PARTS OF ILLINOIS AND SOUTHEAST MISSOURI. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Special weather statement, Apr 7, 1:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 143 PM CDT WED APR 7 2010 ILZ060-064-100-071915- BOND IL-MADISON IL-MONTGOMERY IL- 143 PM CDT WED APR 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BOND...MADISON AND SOUTHERN MONTGOMERY COUNTIES UNTIL 215 PM CDT... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EDWARDSVILLE...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HIGHLAND... GREENVILLE... ST. JACOB... CARPENTER... WORDEN... ALHAMBRA... LIVINGSTON... POCAHONTAS... COFFEEN... WOBURN... MULBERRY GROVE... HAMEL... KAUFMAN... GRANTFORK... WILLIAMSON... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 700 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TILLY
Special weather statement, Apr 7, 2:32 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 232 PM CDT WED APR 7 2010 ILZ065-072015- FAYETTE IL- 232 PM CDT WED APR 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FAYETTE COUNTY UNTIL 315 PM CDT... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAMALCO...OR 6 MILES SOUTHEAST OF GREENVILLE...MOVING NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VANDALIA... SHOBONIER... BROWNSTOWN... ST. ELMO... PITTSBURG... HAGERSTOWN... AVENA... LOOGOOTEE... ST. JAMES... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
Local storm report, Apr 7, 2:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
237 PM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 3 E GREENVILLE 38.89N 89.35W
04/07/2010 E50 MPH BOND IL TRAINED SPOTTER
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 10:17 PM CDT | River Flood Warning | LSX | Adams | 7 days |
| Apr 7, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Madison, Montgomery | 34 min |
| Apr 7, 3:11 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 34 min |
| Apr 7, 3:46 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Fayette, Marion | 44 min |
| Apr 7, 4:46 PM CDT | Flash Flood Warning | LSX | Clinton, Fayette, Marion | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.